MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US GRYPHON DRILL BIT; SURGICAL HAND DRILL
Model Number 211036
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Initial reporter is a j&j sales representative.The expiration and device manufacture dates are currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that the gryphon drill bit device was bent.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed wear marks on the device.The distal tip showed striations on the metal surface, as the device is reusable.Also, the proximal part was bent; therefore, this complaint can be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear, and it is possible that the bent condition occurred due to excessive mechanical force while handling the device.We cannot discern a root cause for this failure mode.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Place the instrument in the appropriate location within the sterilization tray.During the cleaning process, inspect the instruments after each cleaning cycle to ensure proper functionality function and safety.If you suspect a problem, set aside the instrument for repair.At this time, no corrective action is required, and no further action is warranted, as the device was repaired and is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Brand Name
GRYPHON DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14981979
Report Number1221934-2022-02077
Device Sequence Number5073692
Product Code HTW
UDI-Device Identifier10886705001484
UDI-Public10886705001484
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211036
Device Catalogue Number211036
Device Lot Number1407001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/19/2022
08/08/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date07/20/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown